# SDR VJ9800510

- Difficulty date: October 5, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N938VV
- Make and model: Doug DC-9-32
- Aircraft serial: 47442
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Directional Gyro
- Part number: 25883024
- Condition: Unserviceable
- Location: E & E Compt
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NR 1 COMPASS SYSTEM FLAGS WOULD PERIODICALLY APPEAR WITH INSTRUMENT FAILURE LIGHT.  SUBSEQUENTLY NR 2 COMPASS FLAGS APPEARED.  IN ADDITION EXPERIENCED BLEED THRU AND INTERMITTENT COMMUNICATION ON NR 1 AND NR 3 COMM.  FLIGHT CREW ELECTED TO RETURN TO DEPARTING STATION.  REPLACED F/O DIRECTIONAL GYRO, CLEANED CONNECTORS CAPTAINS INSTRUMENT AMPLIFIER AND COMPASS INDICATOR, OPS CHECKED NORMAL IAW MM 34-00.  REPLACED NR 3 COMM CONTROL PANEL AND NR 2 COMM RT, OPS CHECKED NORMAL IAW MM 23-00.
